Alert archive / South Dakota / Wind Advisories in 2012
Wind Advisory 19, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at May 7, 2012, 9:52 AM CDT for 10 counties in South Dakota. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2012, 9:52 AM CDT (14:52 UTC)
- Expired
- May 7, 2012, 5:44 PM CDT
- In force
- 8 hr
- Issued by
- NWS Aberdeen, SD
Counties Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, Roberts County, SD
The radar
The Aberdeen radar (KABR), 44 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 2.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
2 follow-up statements
533 WWUS73 KABR 071947 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 247 PM CDT MON MAY 7 2012 ...STRONG NORTHWEST WINDS TODAY... .A PARTLY TO MOSTLY SUNNY DAY AND STRONG NORTHWEST MIXING WINDS ARE PRODUCING SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS. SDZ003-007-008-011-015-019>023-080000- /O.CON.KABR.WI.Y.0019.000000T0000Z-120508T0000Z/ CORSON-MARSHALL-ROBERTS-DAY-DEWEY-CLARK-CODINGTON-GRANT-HAMLIN- DEUEL- INCLUDING THE CITIES OF...MCLAUGHLIN...BRITTON...SISSETON... WEBSTER...TIMBER LAKE...CLARK...WATERTOWN...MILBANK... CASTLEWOOD...CLEAR LAKE 247 PM CDT MON MAY 7 2012 /147 PM MDT MON MAY 7 2012/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...STRONG NORTHWEST WINDS WILL PERSIST THROUGH LATE THIS AFTERNOON. * WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE. * IMPACTS...STRONG WINDS WILL MAKE IT TOUGH ON TRAVEL FOR HIGH PROFILE VEHICLES TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
308 WWUS73 KABR 072244 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 544 PM CDT MON MAY 7 2012 SDZ003-007-008-011-015-019>023-072345- /O.CAN.KABR.WI.Y.0019.000000T0000Z-120508T0000Z/ CORSON-MARSHALL-ROBERTS-DAY-DEWEY-CLARK-CODINGTON-GRANT-HAMLIN- DEUEL- INCLUDING THE CITIES OF...MCLAUGHLIN...BRITTON...SISSETON... WEBSTER...TIMBER LAKE...CLARK...WATERTOWN...MILBANK... CASTLEWOOD...CLEAR LAKE 544 PM CDT MON MAY 7 2012 /444 PM MDT MON MAY 7 2012/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA. WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH HIGHER GUSTS WILL CONTINUE THROUGH MID EVENING BEFORE WEAKENING FURTHER OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at May 7, 6:59 AM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, May 7, 6:59 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 659 AM CDT MON MAY 7 2012 .UPDATE... AVIATION DISCUSSION UPDATED FOR 12Z TAF ISSUANCE. && .PREVIOUS DISCUSSION... .SHORT TERM...TODAY THROUGH WEDNESDAY A LIGHT TO MODERATE WESTERLY BREEZE IS BEING MAINTAINED EARLY THIS MORNING AS LOW PRESSURE MOVES EAST ALONG THE CANADIAN BORDER. LATER TODAY THESE WINDS WILL INCREASE AND BECOME BREEZY/WINDY. SPEEDS LOOK TO STAY JUST SHY OF CRITERIA BUT SOMETHING TO MONITOR. WITH COLD TEMPS ALOFT AND STEEP LAPSE RATES...WILL SEE SPOTTY LIGHT SHOWERS DEVELOPING DURING THE AFTERNOON HOURS. THE MAJORITY OF THESE SHOWERS ARE EXPECTED ACROSS NORTH DAKOTA AND NORTHERN MINNESOTA BUT COULD SEE ISO COVERAGE ACROSS THE NORTHERN CWA. CAPE IS VERY MINIMAL SO LEFT THUNDER OUT OF FORECAST FOR THE TIME BEING. AS THE LOW SHIFTS SOUTHEAST TOWARDS THE GREAT LAKES TONIGHT AND TUESDAY...A VORT LOBE ROTATES SOUTHWARD AROUND MAIN UPPER LOW. THIS FEATURE WILL GENERATE MORE LIGHT SHOWER ACTIVITY ACROSS THE EASTERN CWA...WITH THE BULK OF THE ACTION EXPECTED ACROSS MINNESOTA. SFC HIGH BUILDS INTO THE AREA TUESDAY NIGHT INTO WEDNESDAY MORNING WITH CLEARING SKIES...LIGHT WINDS AND COLD TEMPERATURES. WEDNESDAY MORNING LOWS EXPECTED TO DROP INTO THE UPPER 30S FOR MANY LOCATIONS. FAVORED COLD SPOTS UNDER THE CENTER OF THE HIGH...SUCH AS THE JAMES VALLEY...COULD BE ONE OF THE COLDER SPOTS IN THE CWA IN A SETUP LIKE THIS. COULD SNEAK INTO THE MID 30S PERHAPS. THIS THOUGH...WILL ALL DEPEND ON JUST HOW CLEAR THE SKIES BECOME. MODELS ARE INDICATING SOME RESIDUAL MOISTURE AROUND 850 MB ON THE BACK SIDE OF THE LOW SO MAYBE A FEW CLOUDS LINGERING OVER THE AREA. .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY NIGHT MAIN FORECAST CHALLENGE DURING THE LONG TERM PERIOD REMAINS THE TIMING OF AN UPPER LEVEL S/W TROUGH AND ASSOCIATED SURFACE LOW/COLD FRONTAL PASSAGE. MODELS REMAIN IN RELATIVELY GOOD AGREEMENT REGARDING THE TIMING AND PLACEMENT OF THIS TROUGH...BRINGING THE SFC LOW AND ASSOCIATED COLD FRONT THROUGH THE NORTHERN PLAINS THURSDAY AFTERNOON/EVENING. ECMWF IS ABOUT SIX HOURS SLOWER THAN THE GFS...AS IS TYPICALLY THE CASE. LEANED MORE TOWARD THE HIGHER SKILLED ECMWF MODEL...LEAVING SHOWER/T-STORM MENTION OUT OF THE FORECAST UNTIL AFTER 00Z FRIDAY. SLIVER OF 1500J/KG OF MU CAPE DEVELOPS OVER MAINLY EAST RIVER AREAS THURSDAY EVENING ALONG THE SFC COLD FRONT/BOUNDARY...BRINGING THE POTENTIAL FOR A STRONG STORM OR TWO. THIS SYSTEM IS RATHER PROGRESSIVE AND IS EXPECTED TO SLIDE EAST OF THE REGION BY FRIDAY MORNING...LIMITING THE POTENTIAL FOR HEAVY RAINFALL TO ISOLATED AND BRIEF. KEPT FRIDAY NIGHT THROUGH SUNDAY NIGHT TIME-FRAME DRY WITH A WEAK AND FLAT NWLY FLOW ALOFT IN PLACE. TEMPERATURES ABOVE SEASONAL AVERAGES ARE EXPECTED IN THE SLY FLOW AHEAD OF THE FRONT THURSDAY...COOLING TO SLIGHTLY BELOW AVG BEHIND THE FROPA FRIDAY. A WARMING TREND IS EXPECTED FOR THE WEEKEND. && .AVIATION... 12Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS AN AREA OF LOW END VFR CIGS WILL PUSH INTO NORTHEAST SD AROUND MID TO LATE MORNING. A FEW SPRINKLES OR AN ISOLD -SHRA IS POSSIBLE EAST OF THE JAMES RIVER DURING THE AFTERNOON. NORTHWEST WINDS WILL PICK UP AGAIN AND GET GUSTY BY MID MORNING...CONTINUING UNTIL AROUND SUNSET. AN AREA OF MVFR CIGS IS EXPECTED TO SLIDE INTO NORTHEAST SD LATE TONIGHT/EARLY TUESDAY MORNING...IMPACTING KABR AND KATY. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...TMT LONG TERM...CHURCH AVIATION...CHURCH WEATHER.GOV/ABERDEEN
Hazardous weather outlook, May 7, 3:49 AM CDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 349 AM CDT MON MAY 7 2012 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-080900- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 349 AM CDT MON MAY 7 2012 /249 AM MDT MON MAY 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. TMT
Nearby
Wind Advisories in South Dakota, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.